Aa
Aa
A
A
A
Close
Avatar universal

dissociation vs hydrocodone? please be kind. already holding by a thread.

I am at lost. If one knew my husband they would be shock to find out what happened. He underwent a joint operation and was prescribed hydrocodone for the pain. My husband does not drink or do drugs but was taking statin medication at the time. Point is, he was also under extreme pressure at work. Which mean missing work for a week was not ideal. Still he had the surgery done and upon returning to work, suffered was is called a dissociation. He had an affair without knowing he was cheating. I am taking about an intelligent man, that would of never done this. In fact, this realization has induced a depression. I refuse that he takes medication because I feel he already has memory problems. I need to know if a person can indeed have a dissociation or was he victim of this person taken advantage of him while under influence. Please note that no intercourse happen since he could not perform. He remembers telling her he loves his wife when she brought her feelings forth the week prior to the operation. After the operation, he remembers the oral sex with this person. There is no way he would if risk our marriage. Not for this person who he wasnt attracted too, physically, emotionally or spiritually. He is in shock himself. He can't even tell me why it happened nor how he justified it to himself. In sum, can a burnout and/or hydrocode, provoke dissociation? And does this mean, he could have indeed been unaware of his action. When I discovered thisz it had been three weeks since the operation and one day since he had stopped the medication. He was strange in his defense. Since then we have moved and have no jobs but we are together, both suicidal for we don't understand how this could of happend. If it had been the reverse, the woman could of charge a man for attempting to take advantage of one who was on medication and was aware of the extreme job pressure  she was actually enjoying being secretive. Agaib, he would of never done this to us I think. But I fear, I am at lost how to help myself stay alive, subsequently him also, for he can't imagine himself without me. Please help us.
4 Responses
Avatar universal
Dissociation is a state. It's a protective mechanism called up by the nervous system when it reaches its maximum capacity to process stimulation (both internally and externally).  It numbs the body so that one feels less internal distress. It's a temporary back up plan devised by nature for coping when we feel overwhelmed.

We experience dissociative states when our nervous system is strained to the limit. We're "too full". In other words, we've inadvertently taken in more stimulation than the nervous system can handle.

Life circumstances can overwhelm the nervous system at any time in our growth or later, for example through physical traumatic events, job stress, surgeries. Unresolved issues and traumas, can ignite the dissociative pathways.

As to whether Hydrocodone played a part I cannot say for sure. What I can say is that I would check to see if there are any free counseling services in your area to take advantage of as well as medical follow-up for your husband.

Here are a places to call that can start you on that path:

The International Society for the Study of Dissociation
8201 Greensboro Drive, Suite 300
McLean, VA  22102
Phone Number: (703) 610-9037
Fax Number: (703) 610-9005
Website URL: www.issd.org


Sidran Institute
200 E. Joppa Road, Suite 207
Towson, MD  21286
Phone Number: 410-825-8888
Toll-Free Number: 888-825-8249
Fax Number: 4110-337-0747
Email Address: ***@****
Website URL: www.sidran.org

   Best of luck on your journey together.
973741 tn?1342342773
COMMUNITY LEADER
Hi there,

Well, in reading your post a couple of times, first, let me say that I'm very sorry for your situation.  Sounds truly difficult.  If you are suffering to the extent in which you are indeed contemplating harming yourself, I encourage you to immediately talk to your doctor about help.  Mental health situations such as depression IS treatable.  Medication today is not like medication of years past.  It works well and while everything 'can' have some side effects, todays antidepressants are pretty well tolerated and work well.  That is between you and your doctor but important to treat depression especially if harming yourself is something you ever even think about.  If you are out of work, counseling may be an issue in terms of paying for it currently but if you belong to a church---  they often have excellent counselors that can help.  Also, YWCA and WMCA's also sometimes have outreach and counseling services, so worth checking into.  

Do not be afraid to help your husband with any mental health issues going on with him as well.  Addiction often has depression/anxiety associated with it and in fact, this is often addressed fully in treatment facilities.  Is your husband an addict?  Does he still take the meds?  If he was taking them to the extent of losing everything and not functioning, that would indicate that he is.

Now, let me just say this and this is JUST my opinion.  It is your choice if you want to believe that his cheating is totally related to drugs, that he has no recollection of it.  It can be true that an addict does many out of character things----  but this in my opinion, is still them doing horrible things to me, breaking vows, cheating.  HE still did it whether on drugs or not.  That is not an excuse to me.  I see a lot of psychological rationalization going on and that's okay.  I understand.  But don't lose site that he cheated.  No matter the circumstances, he cheated.

So, first----  is he off of the medication?  How is he doing in terms of being drug free?  That's the first step.  
Avatar universal
Thank you kindly for sharing your knowledge. I will reread this over the next few days. I am having a difficult day. Although he is doing more than he should to prove his love. We are looking for couple therapy. His memory is not at his best and I feel, my memory of the events, might behold the truth of what happen. Thank you again. Sending you a little light in return.
Avatar universal
Thank you for your kind words hecis not a drug addict. He was on hydrocodone due to an operation and was only on it for three and half weeks. The time where this other person attempt to seduce him. He had told her no prior to operation. Explained that he loved me. After the operation, he ...well...thank you for your time. Sending light to you also
Have an Answer?

You are reading content posted in the Divorce & Breakups Community

Top Relationships Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
STDs aren't transmitted through clothing. Fabric is a germ barrier.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.